(and dosage form):
Each long acting tablet contains:
Brompheniramine Maleate 12,00 mg
Phenylephrine Hydrochloride 15,00 mg
Phenylpropanolamine Hydrochloride 15,00 mg
A 5.8 Preparations for the common cold including nasal decongestants and antihistamines.
The combination has antihistaminic and sympathomimetic properties.
For the symptomatic relief of colds and flu.
DIMETAPP EXTENTABS are specially formulated to release their ingredients in a uniform and continuous manner, thus providing relief of symptoms for 8 to 10 hours.
Hypersensitivity to the active ingredients. Coma or pre-coma states. Known brain damage or epilepsy. It should not be given to patients being treated with mono-amine oxidase inhibitors or within 10 days of stopping such treatment. Phenylephrine is contra-indicated in severe coronary disease, hypertension or cardio-vascular disease, hyperthyroidism and in pregnant patients, where it may cause foetal hypoxia. Phenylpropanolamine, in addition to the above, should not be given in diabetes mellitus.
DOSAGE AND DIRECTIONS FOR USE:
Take one DIMETAPP EXTENTAB tablet in the morning and at night.
This medicine may lead to drowsiness and impaired concentration, which is aggravated by the simultaneous intake of alcohol or other central nervous system depressant agents. Patients should be warned not to drive a motor vehicle or operate dangerous machinery or climb dangerous heights, as impaired decision making could lead to accidents.
SIDE EFFECTS AND SPECIAL PRECAUTIONS:
The most common side-effect from administration of antihistamines is sedation varying from slight drowsiness to deep sleep and including inability to concentrate, lassitude, dizziness, muscular weakness and in-coordination. Other side-effects include gastro-intestinal disturbances such as nausea, vomiting, diarrhoea, colic and epigastric pain. Antihistamines may also produce headache, blurred vision, tinnitus, irritability, anorexia and dryness of mouth. Dermatological reactions may occasionally result from oral administration. Blood dyscrasias, including agranulocytosis and haemolytic anaemia have been reported. The possibility of side-effects should always be borne in mind and the patient should be warned of their possible occurrence.
Phenylpropanolamine may give rise to side-effects such as giddiness, headache, nausea, vomiting, sweating, thirst, palpitations, difficulty in micturition, muscular weakness and tremors, anxiety, restlessness and insomnia.
Phenylephrine can cause uncalled for high blood pressure with headache, palpitations and vomiting.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
Overdosage in infants and children may result in convulsions and hyper-pyrexia. Symptoms of stimulation may also arise in some adults. They include insomnia, nervousness, tachycardia, tremors, muscle twitching and convulsions.
Overdosage may cause giddiness, headache, nausea, vomiting, sweating, thirst, palpitations, difficulty in micturition, muscular weakness and tremors, anxiety, restlessness and insomnia.
Overdosage may cause headache, hypertension, palpitations and vomiting.
Unless contra-indications to the contrary exist, the stomach should be emptied by gastric lavage. This should then be followed by supportive and symptomatic treatment.
Light blue extentabs.
Cartons containing 8 extentabs in foil.
Bottles of 30, 100 and 250.
Store below 25 °C.
Protect from light and moisture.
KEEP OUT OF REACH OF CHILDREN.
C 572 [Act 101/1965]
NAME AND BUSINESS ADDRESS OF APPLICANT:
S.A.D. SELF MEDICATION [PTY] LIMITED
Co. Reg. No. 92/04769/07
Robbie de Lange Road, Wilsonia, EAST LONDON, 5201
P O Box 422, EAST LONDON, 5200
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
27 July 1970
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996,1997,1998